U.S. doctors online nowAsk doctors free
A 48-year-old female asked:

my calf is hard and sore in back due to swelling. cause for concern? i thought i had a muscle spasm that wouldn't go away until further inspection. most of the skin of my calf is tight due to swelling which caused the pain and is very hard. my ankle has s

2 doctor answers12 doctors weighed in
Dr. James McClurg
Orthopedic Surgery 35 years experience
Have : Have this checked immediately you could have a clot in your leg that can dislodge and go to your lungs. Don't delay.
Dr. Chuc Dang
Podiatry 35 years experience
R/o DVT & P.E.: When your calf feels hard & sore due to swelling, u need to check if it also warm and/or purple or red. If yes, should be suspicious for DVT and need to go to the E.R. Or your doctor's office asap, so he/she can order the appropriate tests (u/s of the leg, d-dimer) and get you treated. Other causes to r/o are hematoma/ compartment syndrome, tumors (i.e. Baker's cyst), aneurysm or cellulitis.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 45-year-old member asked:

What does it mean when you have a really sore throat, stuffy & runny nose, and swollen glands under your jaw?

3 doctor answers10 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
Many possibilities: You cold have a simple viral infection. You could have a sifnificant bacterial infection, you could have a rare fungal infection. Generally the lymph nodes in the neck will swell with viral and bacterial infections. You describe a classic viral infection. Strep throat is not usually associated with runny nose. If there is fever, difficulty swallowing or you believe you are too ill, see pcp.
FL
A 18-year-old member asked:

I just went swimming at the beach and swallowed salt water now I am coughing and have a sore throat. What should I do? I also have allergies n asthma

2 doctor answers7 doctors weighed in
Dr. Paul Cohen
Family Medicine 28 years experience
Breathe...: First; try to expel the water; as long as you have no difficulty breathing you should be fine. You may want to drink a cup of warm/hot tea with some honey in it; or a lozenge to soothe your throat...But other than that you should be fine. If there is any doubt in your mind that you are not well then by all means call your doctor and get checked out, or visit your local emergency room.
PA
A 32-year-old female asked:

Does Prozac (fluoxetine) cause Ultram to work better? I saw that Prozac (fluoxetine) increases opiod receptors in brain. Have back pain, osteoarthritis pain, foot nerve damage.

5 doctor answers15 doctors weighed in
Dr. Ahmad M Hadied
Orthopedic Surgery 49 years experience
NO,There is a : Potential interaction between Prozac (fluoxetine) and ultram .There is a risk of developing serotonin syndrome when the two medications are taken together. Serotonin syndrome can be serious and even life threatening. It is the result of high levels of serotonin in the body. Serotonin syndrome is characterized by having at least three of these listed symptoms: tremor, shivering, agitation, diaphoresis fever.
A 26-year-old female asked:

My 11 month old son was diagnosed with an ear infection 2 days ago and was prescribed amoxicilin today I notice a rash on his face is this an allergic reaction?

2 doctor answers4 doctors weighed in
Dr. Paul Wright
Family Medicine 36 years experience
Possibly: Amoxicillin is a great for an ear infection. Yet, some people have allergies to penicillin. However, what makes this hard to answer is sometimes agents that cause ear infections can cause a rash too! if it is only a light red rash and he has no other signs of something bothering him, you can watch to see if it goes away.But if any sores are in his mouth or a high fever he must be seen right away.
A female asked:

I have this pain in the middle left side of my back that will not go away i've tried every pain med, nsaids, ibuprofen, naproxen, lidoderm patch...Help!?

2 doctor answers3 doctors weighed in
Dr. Bac Nguyen
Family Medicine 23 years experience
Get re-evaluated: It seems that your pain is distressing/frustrating you from lack of response from med..And possibly not knowing exactly why. I would recommend seeing your doc again and express your concern--he/she may send you for xray/mri, pt, add/change med, or send you to a specialist for additional eval/treatment. Best of luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.